Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 26, 2017, 3:46 AM MDT. It took effect at Apr 27, 2017, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 3:46 AM MDT (09:46 UTC)
- In effect from
- Apr 27, 2017, 10:00 AM MDT
- Expired
- Apr 27, 2017, 3:42 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
953 WWUS75 KABQ 260946 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 346 AM MDT Wed Apr 26 2017 ...STRONG AND POSSIBLY DAMAGING WINDS RETURN THURSDAY... .Strong and possibly damaging winds will return to portions of central and south central New Mexico Thursday as another disturbance passes from west to east along the northern New Mexico and Colorado border. NMZ521-523-524-526-539-540-262200- /O.NEW.KABQ.HW.A.0013.170427T1600Z-170428T0100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 346 AM MDT Wed Apr 26 2017 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from Thursday morning through Thursday evening. * LOCATION...Sandia, Manzano and South Central Mountains, Central and South Central Highlands, Eastern Lincoln and Southwest Chaves Counties. * WINDS...West to northwest 30 to 40 mph with gusts to around 60 mph. * TIMING...Wind will strengthen through the morning, peak during the afternoon and diminish Thursday evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
2 follow-up statements
674 WWUS75 KABQ 262159 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 359 PM MDT Wed Apr 26 2017 ...STRONG AND POSSIBLY DAMAGING WINDS RETURN THURSDAY... .Strong and possibly damaging winds will return to portions of central and south central New Mexico Thursday as another upper level trough moves from west to east along the northern New Mexico and Colorado border. NMZ521-523-524-526-539-540-271100- /O.CON.KABQ.HW.A.0013.170427T1600Z-170428T0100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 359 PM MDT Wed Apr 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * LOCATION...Sandia, Manzano and South Central Mountains, Central and South Central Highlands, Eastern Lincoln and Southwest Chaves Counties. * WINDS...West to northwest 30 to 40 mph with gusts to around 60 mph. * TIMING...Wind will strengthen through the morning, peak during the afternoon and diminish Thursday evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
807 WWUS75 KABQ 270942 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 342 AM MDT Thu Apr 27 2017 ...STRONG TO DAMAGING WINDS RETURN TODAY... .Strong to damaging winds will return to much of New Mexico today as another upper level trough moves from west to east along the New Mexico and Colorado border. The strongest winds are expected across the Sandia, Manzano and south central mountains as well as the central and south central highlands. Gusts near 60 mph will be possible in this area. Winds will diminish this evening. NMZ521-523-524-526-539-540-271800- /O.UPG.KABQ.HW.A.0013.170427T1600Z-170428T0100Z/ /O.NEW.KABQ.HW.W.0016.170427T1500Z-170428T0100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 342 AM MDT Thu Apr 27 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 9 AM this morning to 7 PM MDT this evening. The High Wind Watch is no longer in effect. * LOCATION...Sandia, Manzano and South Central Mountains, Central and South Central Highlands, Eastern Lincoln and Southwest Chaves Counties. * WINDS...West to northwest 30 to 40 mph with gusts to around 60 mph. * TIMING...Wind will strengthen through the morning, peak during the afternoon and diminish this evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ505>508-512>515-519-520-522-525-527>538-271800- /O.NEW.KABQ.WI.Y.0029.170427T1700Z-170428T0100Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- 342 AM MDT Thu Apr 27 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MDT this evening. * LOCATION...This includes all of eastern New Mexico, the Estancia, Upper Tularosa, middle and lower Rio Grande Valley and much of western New Mexico near and south of Interstate 40. * WINDS...Westerly at 25 to 35 mph with gusts between 50 and 55 mph. * TIMING...Winds will increase late this morning, peak during the afternoon, and diminish early this evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds are expected on north to south oriented roadways which may make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 26, 3:25 AM MDT, 21 minutes earlier.
Area forecast discussion, Apr 26, 3:25 AM MDT, 21 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 325 AM MDT Wed Apr 26 2017 .SYNOPSIS... Unsettled weather will dominate through the upcoming weekend. As one system exits today, another will bring chances for showers to northern New Mexico tonight and Thursday. Strong winds are expected to return Thursday and critical fire weather conditions are possible along and south of Interstate 40 Thursday afternoon. An unseasonably strong upper low remains on track for Friday and Saturday. This system has the potential to bring significant snow to the northeast third of the state Saturday. Highs Saturday will range from 15 to 30 degrees below average, and much of the north and east could experience near to below freezing temperatures Saturday night. Dry northwest flow aloft moves in on Sunday with another storm system possible early next week. && .DISCUSSION... A period of unsettled weather to affect northern and central New Mexico through the upcoming weekend. An area of precipitation moving south over the northeast and east central early this morning should taper off during the morning as the upper low exits to the east this morning. Will allow the Winter Weather Advisory to expire as scheduled this morning. Another disturbance will bring chances for showers and high mt snow showers to the north tonight and Thursday. Snow amounts to be meager and shouldn't have much if any of an impact. High temperatures Thursday will be warmer but still 5 to 10 degrees below average north and within a few degrees of average south. Winds will strengthen again Thursday. Guidance remains consistent forecasting some sustained wind speeds of 35 to 40 kts from the Clines Corners area southward along the central mt chain, so a high wind watch will be issued. There will be a brief break Thursday night, then a wintry storm system is on track to invade the state Friday, and linger into Saturday night before exiting Sunday. Forecast 700 mb temperatures of -9 to -10 degC over much of the eastern half of the state Saturday and there is accumulating snow potential for the northeast third of the state. Highs Saturday will be 15 to 30 degrees below average and may not make it out of the 30s in the northeast plains Saturday afternoon. Potential for near to below freezing temperatures north and east Saturday night, where some locales have pretty much passed their last freeze dates. For next week, the ECMWF and GFS suggest there will be another upper disturbance and cold front around Tuesday, but how they handle the system are quite different. The ECMWF keep it an open wave which impacts mainly the east, while the GFS closes off an upper low which retrogrades southwest over the state until it becomes nearly cut off over Baja CA. Extended pops trended toward the ECMWF. && .FIRE WEATHER... Precipitation will continue early this morning across northeast and east central NM behind a back door cold front and under an upper level low. The low will shift southeastward this morning and the precipitation associated with it will diminish by mid to late morning. Though most of the precip has been rain, there has been some snow near the Colorado border. By afternoon, dry westerly breezes will return. Spotty critical fire weather conditions will be possible for an hour or two late in the afternoon across eastern Torrance and much of Guadalupe counties. These areas have not and will not see much, if any, precip. However, temperatures will remain below normal areawide today, which will mitigate any critical concerns. Another weak upper level disturbance will graze northern NM tonight, which should bring some locally wetting precipitation to north central and northwest NM. Much of this precip should diminish by noon Thursday. However, as the precip diminishes, the winds will ramp up. A surface low over NE NM will deepen to 990-992 mb while the 700 mb winds increase between 35 and 50kt. Forecast soundings indicate mixing heights will be around 600 mb, thus, there is potential for very strong winds to develop Thursday afternoon. The strongest winds are expected across the Sandia/Manzano Mountains, eastward to Clines Corners and southward toward Corona, where gusts in excess of 60 mph are possible. Humidities will not be excessively low due to the early morning disturbance and it's associated moisture, but humidities will fall between 10 and 15 percent mainly south of I-40. Thus, a fire weather watch will be issued for zones 106, 107, 108 and 109. Haines indices in this area vary between 4 and 6. On Friday, strong winds aloft will continue as NM will be at the base of a broad trough/upper low. The surface low will not be in as favorable position as on Thursday, thus winds at the surface should be shy of Thursday's readings, though still breezy to locally windy. Mitigating any fire weather concerns will be higher humidities and the potential for a band of precipitation to develop along a Pacific cold front. Models indicate the band will develop from west to east across central NM before shifting east-southeast Friday evening. As this occurs, the broad upper low will become more organized and slide toward NW NM. On Saturday, the low will shift eastward across northern NM as a back door cold front races through the plains. Another round of precip is expected across the plains behind the front. However, if current model projections are correct, much of this precip will be snow. This system is THAT cold. Temperatures will begin to drop on Friday behind the Pacific front, but will drop much further behind the back door segment. High temperatures on Saturday will be 25 to 30 degrees below normal across the plains, and 15 to 25 degrees below normal elsewhere. Freezing temperatures, and potentially a hard freeze, are possible for much of the forecast area on Saturday night. Even portions of the Rio Grande Valley may freeze. The system exits Saturday night, then northwest flow will set up for Sunday. Temps will remain below normal, but should warm up on Monday as the flow aloft becomes more westerly. Could see breezy conditions return on Tuesday, then another back door cold front looks to be in store Tuesday night. 34 && .AVIATION... 06Z TAF CYCLE Showers are decreasing across southeast NM and will continue to do so over the next hour or two. A back door cold front will also continue to move south through this area thru early morning. Meanwhile, precip will continue to increase over NE NM. RA will be the main p-type, though SN is expected across the Sangre de Cristo Mtns and near the CO border north and NE of KRTN. Precip will expand southeastward across east central NM as an upper level low shifts in the same direction. IFR to MVFR cigs will be possible across NE NM with the precip. Precip should diminish by 14Z with cigs improving shortly after. Westerly winds will increase Wednesday afternoon across much of central and western NM. 34 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 38 62 35 / 0 20 5 10 Dulce........................... 55 32 55 29 / 5 30 20 20 Cuba............................ 56 34 57 31 / 0 20 5 5 Gallup.......................... 61 36 67 34 / 0 10 0 5 El Morro........................ 57 35 66 35 / 0 5 0 5 Grants.......................... 61 38 69 36 / 0 5 0 0 Quemado......................... 61 39 70 42 / 0 5 0 0 Glenwood........................ 72 43 78 46 / 0 0 0 0 Chama........................... 51 30 50 25 / 5 40 20 20 Los Alamos...................... 57 40 60 36 / 5 20 0 5 Pecos........................... 57 37 61 34 / 5 10 0 0 Cerro/Questa.................... 53 33 54 27 / 10 20 20 5 Red River....................... 45 27 46 23 / 20 30 20 10 Angel Fire...................... 49 28 51 24 / 20 20 20 5 Taos............................ 56 33 57 28 / 10 20 20 5 Mora............................ 55 36 58 31 / 10 10 0 5 Espanola........................ 63 42 66 38 / 5 10 0 5 Santa Fe........................ 57 40 61 37 / 5 10 0 0 Santa Fe Airport................ 61 41 65 37 / 5 10 0 0 Albuquerque Foothills........... 65 47 70 44 / 5 5 0 0 Albuquerque Heights............. 67 48 73 47 / 5 5 0 0 Albuquerque Valley.............. 69 47 75 46 / 5 5 0 0 Albuquerque West Mesa........... 67 46 72 44 / 5 5 0 0 Los Lunas....................... 70 46 77 45 / 5 5 0 0 Rio Rancho...................... 67 46 71 44 / 5 5 0 0 Socorro......................... 73 50 82 52 / 5 0 0 0 Sandia Park/Cedar Crest......... 59 42 63 37 / 5 5 0 0 Tijeras......................... 62 42 66 41 / 5 5 0 0 Moriarty/Estancia............... 62 41 69 38 / 5 5 0 0 Clines Corners.................. 58 40 66 37 / 5 5 0 0 Gran Quivira.................... 63 44 73 45 / 5 0 0 0 Carrizozo....................... 67 47 77 52 / 5 0 0 0 Ruidoso......................... 60 43 70 48 / 5 0 0 0 Capulin......................... 51 33 60 31 / 30 5 20 5 Raton........................... 57 35 63 32 / 20 5 20 5 Springer........................ 61 37 66 34 / 20 5 10 5 Las Vegas....................... 59 39 63 34 / 10 5 0 0 Clayton......................... 59 41 69 39 / 20 0 10 5 Roy............................. 61 39 67 36 / 20 0 0 5 Conchas......................... 69 48 77 45 / 20 0 0 0 Santa Rosa...................... 69 48 77 45 / 10 0 0 0 Tucumcari....................... 70 47 78 45 / 30 0 0 5 Clovis.......................... 67 46 80 48 / 30 0 0 0 Portales........................ 68 48 82 50 / 20 0 0 0 Fort Sumner..................... 71 49 81 49 / 10 0 0 0 Roswell......................... 75 49 88 55 / 5 0 0 0 Picacho......................... 70 50 81 54 / 5 0 0 0 Elk............................. 66 46 76 52 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for the following zones... NMZ106>109. High Wind Watch from Thursday morning through Thursday evening for the following zones... NMZ521-523-524-526-539-540. Winter Weather Advisory until 6 AM MDT early this morning for the following zones... NMZ527. &&
Hazardous weather outlook, Apr 25, 4:35 AM MDT, 23 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 435 AM MDT Tue Apr 25 2017 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 435 AM MDT Tue Apr 25 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Precipitation will break out across western and central areas during the day period. Snow will initially be found across the highest elevations. Strong to very strong wind will impact areas along and south of I40 today. Snow levels will rapidly lower across the northeast tonight and lead to some snow accumulations favoring the Sangre de Cristos and Johnson Mesa...Raton Ridge area. Rapid cooling could lead to water freezing on I25 road surfaces north of Raton late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions will be possible across the southern tier of the area Thursday. Regardless, strong to very strong winds will be possible on Thursday. A potent storm system will most likely provide adverse effects to northern and central New Mexico on Friday and Saturday. Snow accumulations will most likely be an impact for some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:13 PM MDT | Special Weather Statement | ABQ | Valencia | 32 min |
| Apr 26, 3:43 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Sandoval, Socorro, Valencia | 24 hr |
Nearby
High Wind Watches in New Mexico, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.